Alert archive / Connecticut / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 78, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 5, 1999, 3:52 PM EDT. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 1999, 3:52 PM EDT (19:52 UTC)
- Expired
- Aug 5, 1999, 4:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Whole counties
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KBOX 051954 RRA
SVRBOS
CTC013-052030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
352 PM EDT THU AUG 5 1999
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN TOLLAND COUNTY IN NORTHERN CONNECTICUT
INCLUDING MANSFIELD...VERNON
* UNTIL 430 PM EDT.
* AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 4 MILES SOUTH OF MANCHESTER...MOVING EAST AT 30
MPH. THIS STORM HAS A HISTORY OF PRODUCING SEVERE WEATHER.
* OTHER LOCATIONS IN THE WARNING AREA INCLUDE WILLINGTON...
COVENTRY...COLUMBIA...BOLTON AND ANDOVER.
SEVERE THUNDERSTORMS PRODUCE LARGE HAIL AND/OR WIND STRONG ENOUGH TO
KNOCK DOWN TREES AND POWER LINES. MOVE INDOORS AND STAY AWAY FROM
WINDOWS.
$$
AN/RMTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:38 PM EDT, 14 minutes earlier.
Area forecast discussion, Aug 5, 3:38 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 338 PM EDT THU AUG 5 1999 SVR WX HAS AND IS OCCURING THRU PORTIONS OF SNE THIS AFTN. GETTING LOTS OF LARGE HAIL...A SMATTERING OF DAMAGING WIND AND SOME STREET FLOODING. PLS REF LSRBOS. HAVENT FCST AS MUCH TSTMS AS ID LIKE FOR FRI AFTN BUT 12Z/5 ETA BUFKIT IS SIMILAR AGAIN AND I THINK THE FRONT COMING DOWN FM NYS WILL LIGHT UP LATE IN THE DAY WITH POSSIBLE SVR LATE FRI. ALSO...INDICATIONS FOR A LATE SPRING TYPE SVR WX DAY SUNDAY AS INTENSIFYING LOW PRES MOVES INTO NEW ENGLAND WITH POSSIBLY PRETTY STG WIND AND ASSTD HELICITY. HAVE WARMED NCEP DAY 3 TEMPS SUNDAY AND COORD ALY AND SEF/AVN ON LIKELY POPS FOR SUNDAY IN DECENT WAA TKNS FIELD. SML CHC WELL SEE 85-88F IN CT/RI LATE SUN? .BOX...NONE. DRAG
In the hours before
Local storm report, Aug 5, 2:04 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MASSACHUSETTS
204 PM EDT THU AUG 05 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM SUDBURY MA .75 INCH HAIL
08/05/99 MIDDLESEX DIME TO NICKEL SIZED HAIL
REPORTED BY FIRE DEPT
SUDBURY FLATSLocal storm report, Aug 5, 3:31 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MASSACHUSETTS
331 PM EDT THU AUG 05 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0308 PM GARDNER MA 1 INCH HAIL
08/05/99 WORCESTER REPORTED BY SPOTTER
0325 PM FARMINGTON CT WIND DAMAGE
08/05/99 HARTFORD TREES LIMBS DOWN AROUND
320 PM FARMINGTON
0328 PM UNIONVILLE CT 1 INCH HAIL
08/05/99 HARTFORD REPORTED BY SPOTTERLocal storm report, Aug 5, 3:48 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MASSACHUSETTS
348 PM EDT THU AUG 05 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM POMFRET CT 1.5 INCH HAIL
08/05/99 WINDHAM REPORTED BY SPOTTERThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 3:14 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 46 min |
| Aug 5, 3:17 PM EDT | Severe Thunderstorm Warning | BOX | Northeastern Connecticut Planning Region | 43 min |
| Aug 5, 4:15 PM EDT | Severe Thunderstorm Warning | BOX | Northeastern Connecticut Planning Region | 45 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.